Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Tapering With Prozac


  • Please log in to reply
5 replies to this topic

#1 psoup39

psoup39

    Just Registered

    ID: 56241

  • Just Registered
  • 2 posts

Posted 20 December 2010 - 05:15 PM

I have been doing a VERY slow taper off of Cymbalta. I am finally down to 20mg a day from 60-90mg for the past 5 years. My doctor is following my progress but her weaning schedule was much too quick for me.

I also take Wellbutrin 400mg a day. I may use the Prozac long term in place of the Cymbalta but due to insurance and costs I need to get off the Cymbalta.

Has anyone successfully weaned off while cross tapering with Prozac?

If so, what was the dosage schedule that you followed?

Any help would be much appreciated.

TIA

#2 BetterOff

BetterOff

    Platinum Member

    ID: 50382

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 20 December 2010 - 06:04 PM

Hello, its good to slowly wean off one AD and start up another, some doctors dont even do that for their patients they just stop them cold turkey and switch them to the new AD, and thats never a good idea, I dont think there is any set or prescribed way to do the weaning off and on to another, its up to you to play with it a bit if you want, if you feel it should be done faster then I would okay it with the doctor, I dont think anyone here on DF would want to tell you something wrong because we would feel terrible if we did, so I guess its best to take the doctors advice, I do think the longer you take to wean off one and onto another is a good thing though, the withdrawal effects of any AD can be quite harsh as well as the start up side-effects also from the new AD so careful changing meds is often a good idea!
Hope this helps..
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 psoup39

psoup39

    Just Registered

    ID: 56241

  • Just Registered
  • 2 posts

Posted 20 December 2010 - 07:25 PM

Thank you for the response. I agree that sometimes the Dr's just have you start and stop without letting your body catch up. My Dr. thought that I should be able to wean quicker than I have been. I have been going SO slow to try and avoid some of the nasty side effects that I have experienced. Unfortunately those side effects are catching up to me now matter how slowly I have done this.

#4 Tim 52

Tim 52

    Platinum Member

    ID: 51914

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,145 posts
  • Gender:Male
  • Location:USA

Posted 22 December 2010 - 09:23 AM

psoup:

You are right to want to be careful. Slow is okay. And if you need to communicate this clearly to your doctor I encourage you too.

Also, the prozac does seem to help lots of people both with tapering off the Cymbalta and as an anti-depressant. It is a drug that is fairly tried and true by now.

Tim

goldenvelope1jr.gifInformation supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor. 


#5 jwho_02

jwho_02

    Newbie

    ID: 56686

  • Newbie
  • Pip
  • 31 posts
  • Gender:Male
  • Location:UK

Posted 04 January 2011 - 05:35 PM

Thank you for the response. I agree that sometimes the Dr's just have you start and stop without letting your body catch up. My Dr. thought that I should be able to wean quicker than I have been. I have been going SO slow to try and avoid some of the nasty side effects that I have experienced. Unfortunately those side effects are catching up to me now matter how slowly I have done this.



Hi psoup39, I'm having trouble weaning off fluoxetine too. How long have you been taking fluoxetine and how slowly have you been weaning off? Also, what type of withdrawal symptoms have you experienced?

My own view about GPs/Drs is that most are not well informed about how to withdraw from SSRIs :(

Jon
'...and I won't cry for yesterday because there's an ordinary world somehow I have to find.....and as I try to make my way to the ordinary world, I will learn to survive'

#6 enjoythemoment

enjoythemoment

    Newbie

    ID: 56680

  • Newbie
  • Pip
  • 5 posts
  • Gender:Male
  • Location:san jose ca

Posted 04 January 2011 - 07:51 PM


Thank you for the response. I agree that sometimes the Dr's just have you start and stop without letting your body catch up. My Dr. thought that I should be able to wean quicker than I have been. I have been going SO slow to try and avoid some of the nasty side effects that I have experienced. Unfortunately those side effects are catching up to me now matter how slowly I have done this.



Hi psoup39, I'm having trouble weaning off fluoxetine too. How long have you been taking fluoxetine and how slowly have you been weaning off? Also, what type of withdrawal symptoms have you experienced?

My own view about GPs/Drs is that most are not well informed about how to withdraw from SSRIs :(

Jon



Hey there my withdraw from 20 mg to 10mg has been sorta odd but mostly stomach issues but i take zantact 100 acid reflux to combat that till my tummy balances itself. I have zombie thoughts but just breath and heart does pulsate but im pushing over a month and i figure pretend its a boot camp and push mind over matter i can do it. but when i do 10mg down im having issues trying to figure how to go about thati might split my capsule then put it back together half the powder.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users